Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Mar 13, 2011, 2:26 PM EDT for Warren County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2011, 2:26 PM EDT (18:26 UTC)
- Expired
- Mar 13, 2011, 8:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Warren County, NY
The radar
The Albany radar (KENX), 111 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WGUS51 KALY 131826
FFWALY
NYC113-132115-
/O.NEW.KALY.FF.W.0001.110313T1826Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT SUN MAR 13 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 515 PM EDT
* AT 209 PM EDT...FLASH FLOODING DUE TO AN ICE JAM RELEASE OF WATER
ALONG THE HUDSON RIVER WAS REPORTED FROM LOCAL LAW ENFORCEMENT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
CREEK AND ALONG THE HUDSON RIVER IN WARREN COUNTY. EVACUATIONS
ARE CURRENTLY UNDERWAY IN THE TOWN OF THURMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE HUDSON RIVER FROM NORTH CREEK TO
RIPARIUS...THE GLEN...THURMAN AND COULD REACH WARRENSBURG. THE FLOOD
CREST IS EXPECTED TO REACH THURMAN SHORTLY. LOCATIONS ALONG ROUTE
28 COULD BE IMPACTED THIS AFTERNOON.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
4340 7390
$$
BGM4 follow-up statements
569
WGUS71 KALY 131854
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT SUN MAR 13 2011
NYC113-132115-
/O.CON.KALY.FF.W.0001.000000T0000Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
254 PM EDT SUN MAR 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL WARREN COUNTY...
AT 238 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A RAPID
RELEASE OF WATER FROM THE ICE JAM IN NORTH CREEK HEADING SOUTHWARD
ALONG THE HUDSON RIVER. EVACUATIONS ARE CURRENTLY UNDERWAY IN THE
TOWN OF THURMAN WITH CAUTIONARY EVACUATIONS IN WARRENSBURG.
ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTH CREEK...RIPARIUS...THE GLEN...AND VICINITIES ALONG ROUTE 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV .
&&
LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
4340 7390
$$
BGM875
WGUS71 KALY 131911
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
311 PM EDT SUN MAR 13 2011
NYC113-132115-
/O.CON.KALY.FF.W.0001.000000T0000Z-110313T2115Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
311 PM EDT SUN MAR 13 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR
CENTRAL WARREN COUNTY...
AT 305 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A RAPID
RELEASE OF WATER FROM THE ICE JAM IN NORTH CREEK HEADING SOUTHWARD
ALONG THE HUDSON RIVER. EVACUATIONS ARE CURRENTLY UNDERWAY IN THE
TOWN OF THURMAN WITH CAUTIONARY EVACUATIONS IN WARRENSBURG. ANOTHER
ICE JAM IS NOW IN PLACE ALONG THE BRIDGE AT THE GLEN. GOLF COURSE
ROAD AT THE GLEN IS NOW CLOSED AS A PRECAUTIONARY MEASURE.
ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORTH CREEK...RIPARIUS...THE GLEN...AND VICINITIES ALONG ROUTE 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV .
&&
LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
4340 7390
$$
BGM/KL943
WGUS51 KALY 132107
FFWALY
NYC113-140015-
/O.EXT.KALY.FF.W.0001.000000T0000Z-110314T0015Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
507 PM EDT SUN MAR 13 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 815 PM EDT
* AT 5 PM EDT...THE FLASH FLOODING THREAT CONTINUES DUE TO AN ICE
JAM RELEASE OF WATER ALONG THE HUDSON RIVER FROM EARLIER
THIS AFTERNOON.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE
GLEN...THURMAN AND WARRENSBURG ALONG OR NEAR THE HUDSON RIVER IN
WARREN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOOD WATERS ARE MOVING DOWN THE HUDSON RIVER FROM RIPARIUS...TOWARD
THE GLEN...THURMAN AND WARRENSBURG. THE FLOOD CREST IS EXPECTED TO
REACH THE GLEN...AND THURMAN SHORTLY. LOCATIONS ALONG ROUTE 28 COULD
BE IMPACTED OVER THE NEXT 3 HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
4340 7390
$$
KL/ROK693
WGUS71 KALY 140011
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
811 PM EDT SUN MAR 13 2011
NYC113-140017-
/O.EXP.KALY.FF.W.0001.000000T0000Z-110314T0015Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN NY-
811 PM EDT SUN MAR 13 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM EDT FOR CENTRAL
WARREN COUNTY...
AS OF 730 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT THE
ICE JAM HAS BECOME STUCK AT THE 418 BRIDGE NEAR THURMAN...SOUTH OF
THE GLEN. WATER LEVELS HAVE RECEDED BEHIND THE JAM. THEREFORE...THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 815 PM.
RESIDENTS IN THE AREA OF THE HUDSON RIVER...SOUTH OF THE GLEN
THROUGH HADLEY SHOULD STILL REMAIN ALERT TO ADDITIONAL
STATEMENTS...IN CASE THIS ICE JAM BECOMES DISLODGED ONCE AGAIN
OVERNIGHT OR ON MONDAY.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4372 7406 4375 7390 4349 7378 4341 7382
4340 7390
$$
KLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 1:15 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 13, 1:15 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 115 PM EDT SUN MAR 13 2011 .SYNOPSIS... A SERIES OF COLD FRONTS WILL CROSS THE REGION TODAY. THESE WILL BRING A SCATTERING OF RAIN AND SNOW SHOWERS TO MAINLY THE ELEVATED TERRAIN...WHILE ONLY ISOLATED SHOWERS OR SPRINKLES TO THE VALLEYS. SPRAWLING HIGH PRESSURE WILL BUILD SOUTH FROM HUDSON BAY INTO THE EARLY WORK WEEK WITH DRY BUT CHILLY AIR. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF NOON...RADAR REFLECTIVITY'S HAS DIMINISHED SIGNIFICANTLY. THIS IS LIKELY DUE TO THE SUBSIDENCE FROM THE DEPARTING SHORT WAVE NOW EXITING THE NEW ENGLAND COAST. RUC13/HRRR ALSO SUPPORTS A WEAKENING TREND WITH A MINOR RESPONSE FROM LAKE ONTARIO AND THE COLD POOL ALOFT SLOWLY ADVECTING SOUTHWARD. SO HAVE DROP POPS INTO THE SCATTERED/CHANCE THRESHOLDS FOR THE TERRAIN AND SLIGHT CHANCE FOR THE VALLEYS. MINOR TWEAKS TO THE TEMPS/DEWPTS AND RELATED FIELDS. AS OF 9 AM...AS WE SPRUNG AHEAD IN TIME...THE SUN HAS ILLUMINATED THE VISIBLE SATELLITE IMAGERY SHORTLY AFTER 12Z. AMPLE LOW AND MID CLOUD DECK IN PLACE AS SHORT WAVE WAS PROGRESSING ACROSS THE CATSKILLS. REGIONAL AND LOCAL RADAR IMAGERY REVEALS MAINLY TERRAIN FOCUSED SHOWERS AS 12Z SOUNDING DOES SUPPORT KEEPING THE LOWER LEVELS MAINLY DRY TODAY. SO MAIN UPDATE WAS TO MODIFY CURRENT TRENDS...SLIGHTLY LOWER MAX TEMPS AND APPLY RAIN/SNOW ELEVATIONS. AS OF 625 AM...INDEED WHILE THE OVERALL TREND OF SHOWER ACTIVITY HAS DIMINISHED A LITTLE FROM A FEW HOURS AGO...WE ARE SEEING A LITTLE LAKE RESPONSE OFF LAKE ONTARIO AS SLIGHTLY COLDER MOVES FROM WEST TO EAST INTO THE MOHAWK VALLEY. THE COLD FRONT HAS JUST MOVED THROUGH ALBANY AND EVEN THE TERRAIN JUST TO THE EAST. TEMPERATURES ARE STILL AROUND 40 IN THE HUDSON VALLEY...30S ELSEWHERE WITH LOTS OF CLOUDS. THROUGH 1000 AM...LOOK FOR TEMPERATURES TO LIKELY DIP A FEW POINTS...THEN ONLY RISE BACK TO WHERE THEY ARE THIS HOUR. CLOUDS LOOK TO HOLD TOGETHER...AND THERE COULD A FEW MORE SHOWERS OF RAIN OR SNOW...BUT NOT MUCH. UPDATED THE AFM/PFM/FTP BUT DID NOT SEE THE NEED TO UPDATE THE ZFP/SAF AT THIS TIME. **********PREVIOUS NEAR TERM DISCUSSION**************** AS OF 400 AM...A SHORT WAVE HAS ROTATED THROUGH THE CAPITAL REGION WITH NOTHING MORE THAN SPRINKLES...AND MORE HEFTY SHOWERS OF RAIN OR SNOW CONFINED TO THE HIGHER TERRAIN. RADARS SHOW A DECREASE IN COVERAGE FROM THE CAPITAL DISTRICT WESTWARD WITH SCATTERED DBZ VALUES UNDER 20. HOWEVER...RENEWED ACTIVITY IS EXPECTED LATER TODAY AFTER SUNRISE. THE LOW LEVELS OF THE ATMOSPHERE WILL BECOME INCREASINGLY UNSTABLE AS COLD AIR WORKS ON TOP OF THE WARM AIR...TO PRODUCE ADDITIONAL VERTICALLY CONVECTIVE SHOWERS OF RAIN OR SNOW...MAINLY OVER THE HIGHER TERRAIN. ALSO...A COLD FRONT WILL SWEEPING THROUGH THE ARE FROM THE HUDSON VALLEY ON WESTWARD AFTER SUNRISE. UPSTREAM ANALYSIS INDICATES AT LEAST ONE MORE...IF NOT TWO MORE ADDITIONAL COLD FRONTS (WIND SHIFTS) POISED TO MOVE THROUGH. THE SECOND ONE LOOKS TO HAPPEN BY LATE IN THE DAY AND PERHAPS A THIRD ONE OVERNIGHT. BOTH WILL BE VERY MOISTURE STARVED WITH ANY MEASURABLE RAIN OR SNOW CONFINED TO MAINLY THE HIGHLANDS AND EVEN THAT SHOULD BE FAIRLY LIGHT. THE WIND WILL TURN WESTERLY THROUGHOUT MUCH OF THE AREA AROUND OR A LITTLE AFTER 700 AM AT AROUND 10 MPH. THE WINDS WILL BECOME A BIT STRONGER AFTER THAT...ESPECIALLY ACROSS THE MOHAWK VALLEY AND HIGHER TERRAIN...WITH GUSTS TO NEAR 30 MPH. TEMPERATURES HAVE BEEN QUITE MILD OVERNIGHT GIVEN THE TIME OF YEAR...HOLDING CLOSE TO 40 IN THE HUDSON VALLEY...30S ELEVATED TERRAIN. THEY WILL FALL A FEW POINTS THROUGH 700 AM. COLD AIR ADVECTION AND A GOOD DEAL CLOUDS LED US TO GO WITH A COMPROMISE FROM THE SEEMINGLY TOO COLD MET NOS AND THE WARMER MET NUMBERS.. HOWEVER...IF WE WERE TO GET GOOD BREAKS OF SUNSHINE (ESPECIALLY SOUTH TO THE LEE OF THE CATSKILLS) THESE NUMBERS WOULD HAVE TO BE ADJUSTED UPWARD. CURRENT THINKING GIVES HIGH TEMPS IN THE LOWER 50S SOUTH OF ALBANY...45-50 AROUND THE CAPITAL DISTRICT...40-45 ELSEWHERE ACROSS THE HIGHER TERRAIN...EXCEPT MID 30S ACROSS THE SNOWY ADIRONDACKS. ANY SNOWFALL ACCUMULATION WILL BE CONFINED TO THE DACKS...AND SHOULD BE LIGHT...A COATING TO AROUND 2 INCHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... LINGERING SCATTERED SNOW SHOWERS ARE A GOOD BET MAINLY TO THE NORTHWEST OF ALBANY INTO AT LEAST THE EVENING HOURS TONIGHT...THE RESULT OF PERHAPS ONE MORE FRONT (WIND SHIFT) WORKING THROUGH THE PIPELINE AS WELL AS CONTINUED CYCLONIC FLOW FROM THE SURFACE UP TO ABOUT 20,000 FEET. AGAIN...ANY ADDITIONAL PRECIPITATION WOULD BE VERY LIGHT. HIGH PRESSURE FROM HUDSON BAY WILL BUILD SOUTHEASTWARD. THIS AIR IS REALLY NOT OF ARCTIC BUT POLAR ORIGIN...AND THEREFORE WILL NOT BRING AN EXCESSIVE CHILL. WITH PARTIAL CLEARING OVERNIGHT...TEMPERATURES WILL DIP BACK INTO THE 20S...TEENS NORTH AND WEST OF ALBANY...REALLY PRETTY CLOSE TO NORMAL. TOMORROW WILL BE DRY. THERE IS SOME UNCERTAINTY ON HOW SUNNY MONDAY WILL SHAPE UP. THERE ARE LOT OF CLOUDS UPSTREAM...INCLUDING HIGH ONES. SOME OF THESE SHOULD DRY UP AS THEY ENCOUNTER SUBSIDENCE. HOWEVER...THE CANADIAN CLOUD FORECAST INDICATED CLOUDS CONTINUING INTO MONDAY...WHILE THE GFS WAS MUCH MORE CLOUD FREE. THE NAM WAS SOMEWHERE IN BETWEEN...BUT LEANING A BIT MORE WITH THE CLOUDIER IDEA. FOR NOW...WE CALLED IT PARTLY SUNNY AS WE BELIEVE THERE WILL BE SOME SUNSHINE. EITHER WAY...IT WILL AGAIN NOT BE TERRIBLY COLD WITH A HIGH TEMP AROUND 40 LOCALLY...MID 40S SOUTH OF ALBANY...30S NORTH AND WEST OF ALBANY. THESE VALUES ARE JUST A SMIDGEN BELOW NORMAL. BY TOMORROW NIGHT...AS HIGH PRESSURE CREST ON TOP OF US...THE SKY SHOULD BE MAINLY CLEAR WITH LIGHTENING WIND...ALONG WITH A STUBBORN SNOW PACK FROM THE CAPITAL DISTRICT NORTHWARD...TEMPERATURES SHOULD DROP A BIT MORE. LOOK FOR AN OVERNIGHT LOW AROUND 20 LOCALLY....TEENS AND EVEN SINGLE NUMBERS NORTH...LOWER 20S SOUTH. TUESDAY WILL FEATURE A GOOD DEAL OF SUNSHINE...WITH PERHAPS SOME HIGH CLOUDS MOVING IN LATER ON. WITH A SOMEWHAT CHILLY START...TEMPERATURES WILL TAKE THEIR TIME TO REBOUND. FOR NOW...WENT WITH USUAL MET/MAV COMPROMISE. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AN UPPER LEVEL TROF WILL LIFT EAST-NORTHEAST FROM THE OHIO VALLEY TUESDAY NIGHT AND PASS THROUGH THE REGION TUESDAY. AS IT DOES SO... A WEAK SURFACE LOW WILL DEVELOP ALONG THE MID ATLANTIC COAST AND MOVE EAST-NORTHEAST ACROSS SOUTHERN NEW ENGLAND ON WEDNESDAY AND WEDNESDAY EVENING. MODELS GENERALLY IN AGREEMENT WITH THIS SCENARIO...DISAGREEING ONLY ON TIMING. THE NAM IS THE SLOWEST WITH PCPN NOT ARRIVING UNTIL AFTER SUNRISE WEDNESDAY. GFS THE FASTEST WITH PCPN ARRIVING EARLY TUESDAY NIGHT...WHILE THE ECMWF BRINGS PCPN IN LATE TUESDAY NIGHT. WILL GO WITH THE MIDDLE SOLUTION FOR NOW AND ONLY FORECAST SLIGHT CHANCE POPS AFTER MIDNIGHT TUESDAY NIGHT...AND HIGH CHANCE POPS DURING THE DAY WEDNESDAY...THEN DECREASE TO CHANCE AND SLIGHT CHANCE WEDNESDAY NIGHT. THIS SYSTEM SHOULD PRIMARILY BE A RAIN MAKER...BUT HAVE FORECAST SOME SNOW OR SNOW MIXED WITH RAIN AT THE START...AND RAIN OR SNOW SHOWERS AS IT MOVES AWAY WEDNESDAY NIGHT. BRIEF PERIOD OF HIGH PRESSURE AND DRY WEATHER THURSDAY BEFORE ANOTHER LOW PRESSURE SYSTEM MOVING EASTWARD ACROSS SOUTHERN CANADA DRAGS A FRONTAL BOUNDARY SLOWLY THROUGH THE FORECAST AREA DURING THE PERIOD THURSDAY NIGHT THROUGH FRIDAY NIGHT. ONCE AGAIN MODELS AGREE ON THE GENERAL SCENARIO...BUT DISAGREE ON TIMING. GFS SLOWER AND LINGERS PCPN...MAINLY RAINFALL...INTO FRIDAY NIGHT. THE ECMWF HAS THE FRONT THROUGH AND THE PCPN ENDING DURING THE DAY FRIDAY. WILL FORECAST CHANCE POPS FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT AND REFINE THE TIMING OF THE PCPN WITH LATER FORECASTS. A RELATIVELY MILD PERIOD DURING THE EXTENDED AS REFLECTED BY HAVING MAINLY RAIN OR RAIN SHOWERS AS THE PCPN TYPE MOST OF THE TIME DURING THE LONG TERM PERIOD. LOWS TUESDAY NIGHT WILL BE THE COLDEST WITH READINGS DROPPING TO THE 20S AND LOWER 30S. HIGH WEDNESDAY MAINLY IN THE 40S. LOWS WEDNESDAY NIGHT IN THE MID 20S TO MID 30S. HIGHS THURSDAY MID 40S TO MID 50S. LOWS THURSDAY NIGHT IN THE UPPER 20S TO THE 30S. HIGHS FRIDAY IN THE UPPER 40S TO NEAR 60. THE LOWS FOR FRIDAY NIGHT WILL DEPEND ON HOW FAST THE COLD FRONT MOVES THROUGH... FOR NOW HAVE FORECAST LOWS IN THE MID 20S TO 30S. COLDER ON SATURDAY BEHIND THE FRONT WITH HIGHS IN THE 40S TO LOWER 50S. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... BKN-OVC STRATUS/STRATOCU WILL CONTINUE THROUGH THE ENTIRE TAF PERIOD ENDING AT 18 UTC ON MONDAY AS A SERIES OF WEAK SHORTWAVES CONTINUE TO AFFECT THE REGION. ALTHOUGH IT SHOULD BE MAINLY VFR THIS AFTN IN THE WAKE OF THIS FIRST SHORTWAVE...PERIODS OF HIGH END MVFR IS POSSIBLE. THIS WILL ESP BE TRUE AT KALB...WHERE CIGS HAVE HOVERED AROUND 2500 FT SINCE LATE THIS MORNING. WILL INCLUDE A TEMPO AT KALB TO ACCOUNT FOR THIS POSSIBILITY. W-NW WILL BE GUSTY AT TIMES THIS AFTN...ESP AT KALB...WHERE WINDS WILL FUNNEL DOWN THE MOHAWK VALLEY. WILL FORECAST SUSTAINED WINDS AROUND 10-14 KTS...WITH GUSTS AROUND 20-22 KTS POSSIBLE. THIS SHOULD BE SHORT-LIVED....AS WINDS WILL BECOME NW AT LIGHTER SPEEDS /LESS THAN 10 KTS/ AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING. WILL CONTINUE VFR CONDITIONS IN BKN STRATUS OVERNIGHT. AS THE NEXT SHORTWAVE APPROACHES...A PERIOD OF MVFR CIGS IS POSSIBLE FOR LATE TONIGHT INTO MONDAY MORNING...BUT DO NOT HAVE ENOUGH CONFIDENCE TO FORECAST THAT AT THIS POINT. FOR NOW...WILL KEEP BKN CIGS AT 3-4 KFT IN PLACE AND CONTINUE TO MONITOR MODEL AND OBSERVATIONAL TRENDS. WINDS ON MONDAY WILL CONTINUE TO BE LIGHT...FROM A NORTH TO NORTHEASTERLY DIRECTION. OUTLOOK... MON PM-TUE...VFR...NO SIG WX. TUE NIGHT-WED...VFR/MVFR/POSSIBLE IFR. -RA LIKELY. THU...VFR. NO SIG WX. && .HYDROLOGY... FLOODING CONTINUES ON THE FOLLOWING RIVERS...THE UPPER HUDSON RIVER NEAR NORTH CREEK DUE TO AN ICE JAM. THE MOHAWK RIVER NEAR UTICA. THE MOHAWK RIVER BETWEEN LOCKS 6 AND 7 DUE TO AN ICE JAM. THE HUDSON RIVER NEAR TROY. THE HOUSATONIC RIVER IN CONNECTICUT. WITH THE EXCEPTION OF THE ICE JAMS...THE OVERALL FLOWS WILL BEGIN TO WANE. MAINLY DRY WEATHER CAN BE EXPECTED THROUGH TUESDAY...WITH INCREASING CHANCES OF RAIN (PERHAPS MIXED WITH A LITTLE SNOW AT THE ONSET)...TUESDAY NIGHT INTO WEDNESDAY. RIGHT NOW WE ARE THINKING THIS PRECIPITATION WILL BE GENERALLY AN INCH WITH ONLY MINOR IMPACTS TO THE HYDROLOGICAL BASINS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV NEAR TERM...HWJIV/BGM SHORT TERM...HWJIV LONG TERM...GJM AVIATION...FRUGIS HYDROLOGY...SND/HWJIV FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
Hazardous weather outlook, Mar 13, 4:36 AM EDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 436 AM EDT SUN MAR 13 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-141100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 436 AM EDT SUN MAR 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE REQUESTED TO SEND REPORTS OF ONGOING FLOODING OR ICE JAMS TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE REPORT FORM ON THE INTERNET.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:15 PM EDT | Areal Flood Advisory | ALY | Warren | 3 hr |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.